Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can Contraceptive Pills Cause PCOS?

I have had a regular period since it started at 13 and up until i started having sex. After taking the day after pill a few times i started getting my period less and less and now it has completly stopped! Could taking emergency contraceptive be the cause of my pcos???
Thu, 13 Jan 2022
Report Abuse
General & Family Physician 's  Response
Hi,

Emergency contraceptive contains high dose of hormones. These when taken within 72 hours of sex (earlier the better) postpone ovulation and prevent pregnancy due to particular sex. As a side effect they cause delay in upcoming menses. If such contraception is used repeatedly, it may cause temporary irregularity in periods. But emergency contraceptive does not cause PCOD.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Vasudha Jayant Athavale, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Polycystic ovary syndrome


Loading Online Doctors....
Can Contraceptive Pills Cause PCOS?

Hi, Emergency contraceptive contains high dose of hormones. These when taken within 72 hours of sex (earlier the better) postpone ovulation and prevent pregnancy due to particular sex. As a side effect they cause delay in upcoming menses. If such contraception is used repeatedly, it may cause temporary irregularity in periods. But emergency contraceptive does not cause PCOD. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Vasudha Jayant Athavale, General & Family Physician